Statistics and Its Interface

Volume 10 (2017)

Number 3

The beta transmuted-H family for lifetime data

Pages: 505 – 520

DOI: http://dx.doi.org/10.4310/SII.2017.v10.n3.a13

Authors

Ahmed Afify (Department of Statistics, Mathematics and Insurance, Benha University, Benha, Egypt)

Haitham Yousof (Department of Statistics, Mathematics and Insurance, Benha University, Benha, Egypt)

Saralees Nadarajah (School of Mathematics, University of Manchester, United Kingdom)

Abstract

We introduce a new family of continuous distributions called the beta transmuted-H family which extends the transmuted family pioneered by Shaw and Buckley [34]. Some of its mathematical properties including explicit expressions for the ordinary moments, quantiles, generating functions and order statistics are derived. Some special models of the new family are provided. The maximum likelihood method is used for estimating the model parameters, and the finite sample performance of the estimators is assessed by simulation. The importance and flexibility of the proposed family are illustrated by applications to two real data sets.

Keywords

beta-G family, generating function, maximum likelihood, order statistic, transmuted family

2010 Mathematics Subject Classification

62E15

Full Text (PDF format)